MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON CV; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886612221
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on an open kidney transplant, while suturing during the ureter anastomosis, the needle detached from one end and the needle from the other end of the suture broke.Another suture from the same lot was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four devices.A tactile and microscopic inspection of the sealed sutures was performed with no abnormalities.The visual inspection of the opened sample noted one suture and two needles.A needle was received broken at the swage site and the remaining one was detached.Upon microscopic inspection, instrument marks were observed near the break site and the swage of the needle detached.A needle attachment test was performed the sealed samples, and the results met the specifications for this product.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end could cause bends or breaks, or damage the connection between the needle and suture.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON CV
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 18750
DO  18750
MDR Report Key8377766
Report Number9612501-2019-00381
Device Sequence Number2925985
Product Code GAM
UDI-Device Identifier10884523002065
UDI-Public10884523002065
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number8886612221
Device Catalogue Number8886612221
Device Lot NumberD7M1468X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1